Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2014, 6:05 PM EDT for Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 6:05 PM EDT (22:05 UTC)
- Expired
- May 26, 2014, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:06 PM EDT | TSTM WND DMG | 1 Ne Ridgeway, VA | TREE BLOWN DOWN ALONG MICA ROAD. |
| May 26, 6:06 PM EDT | TSTM WND DMG | 1 Se Ridgeway, VA | TREE DOWN BLOCKING ONE LANE OF MOREHEAD AVE...HWY 87. |
| May 26, 7:09 PM EDT | HAIL 0.7 | 4 Se Eden, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102
WUUS51 KRNK 262205
SVRRNK
NCC157-VAC089-143-262300-
/O.NEW.KRNK.SV.W.0019.140526T2205Z-140526T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTINSVILLE
AIRPORT...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
CASCADE...
AIKEN SUMMIT...
DRAPER...
AND SANDY LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3657 7989 3663 7982 3658 7954 3642 7972
TIME...MOT...LOC 2204Z 305DEG 10KT 3658 7984
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
244 WWUS51 KRNK 262223 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 623 PM EDT MON MAY 26 2014 NCC157-VAC089-143-262300- /O.CON.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/ ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 623 PM EDT MON MAY 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES... AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY LEVEL... MOVING SOUTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... EDEN... CASCADE... AIKEN SUMMIT... DRAPER... AND SANDY LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3655 7987 3661 7973 3658 7954 3642 7972 TIME...MOT...LOC 2222Z 305DEG 10KT 3655 7979 HAIL...<.75IN WIND...60MPH $$ DS
595
WWUS51 KRNK 262245
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT MON MAY 26 2014
VAC089-143-262254-
/O.CAN.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
PITTSYLVANIA VA-HENRY VA-
645 PM EDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3653 7985 3653 7981 3650 7973 3646 7977
TIME...MOT...LOC 2244Z 310DEG 10KT 3650 7981
$$
NCC157-262300-
/O.CON.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
ROCKINGHAM NC-
645 PM EDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
NORTH CENTRAL ROCKINGHAM COUNTY...
AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3653 7985 3653 7981 3650 7973 3646 7977
TIME...MOT...LOC 2244Z 310DEG 10KT 3650 7981
HAIL...<.75IN
WIND...60MPH
$$
DS768
WWUS51 KRNK 262300
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT MON MAY 26 2014
NCC157-262309-
/O.EXP.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
ROCKINGHAM NC-
700 PM EDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL ROCKINGHAM COUNTY WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3653 7985 3653 7981 3650 7973 3646 7977
TIME...MOT...LOC 2255Z 305DEG 10KT 3650 7981
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:59 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 26, 3:59 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT MON MAY 26 2014 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO STAY OFF THE SOUTHEAST COAST WHILE UPPER RIDGE LINGERS ACROSS THE CENTRAL AND SOUTHER APPALACHIANS. A BACKDOOR FRONT ENTERS THE MID ATLANTIC WEDNESDAY PUSHING SLOWLY SOUTH INTO THE CAROLINAS BY THURSDAY. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 330 PM EDT MONDAY... MODEST INSTABILITY IN THE LOW LVLS WITH LOW LVL LAPSE RATES OF 8-8.5C/KM. ISOLATED SHOWERS AND STORMS FIRED UP JUST LEE OF THE BLUE RIDGE...AND ALSO CROSSING PORTIONS OF THE MOUNTAIN EMPIRE AND NEW RIVER VALLEY. LATEST MODELS SUGGEST THE MAIN COVERAGE WILL BE FOUND SOUTH OF HIGHWAY 460 FROM BLF-ROA-LYH...AND SCATTERED AT BEST. FORECAST SUGGESTS THAT LITTLE CHANGE IN THE UPPER PATTERN EXPECTED THIS EVENING BUT OVERNIGHT INTO TUESDAY...AS SHORTWAVE ENTERS THE WRN OHIO VALLEY WHILE ANOTHER MOVES OFF THE NEW ENGLAND COAST...THE UPPER RIDGE WEAKENS SOMEWHAT. FOR US...THINK THE OVERNIGHT WILL BE MAINLY QUIET...ALTHOUGH MODELS ADVERTISING APPROACHING MID LEVEL WAVE TOWARD THE MTNS OF WV BY MORNING SO KEPT POPS IN THERE. OVERNIGHT LOWS CONTINUE TO RISE A BIT WITH LOWS EXPECTED TO RANGE FROM THE UPPER 50S MOUNTAINS...TO LOWER TO MID 60S EAST. TUESDAY COULD BE MORE ACTIVE ESPECIALLY IN THE NRN CWA WHERE THE BEST LIFT WITH WEAK UPPER SHORTWAVE PUSHES ACROSS. OUTFLOW BOUNDARIES AND LEE TROUGH SHOULD INTERACT TO ALLOW FOR SHOWERS AND THUNDERSTORMS TO MOVE IN OR DEVELOP. MODELS SHOWING BEST COVERAGE NORTH OF A BLF-ROA-LYH LINE. MORE CLOUDS BY AFTERNOON BUT WILL STILL BE WARM WITH HIGHS FROM AROUND 80 MOUNTAINS...TO UPPER 80S/NEAR 90 SOUTHEAST. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 330 PM EDT MONDAY... SYNOPTICS OF THE PERIOD WILL BE DELINEATED BY THREE RELATIVELY WEAK SYSTEMS ACROSS THE EASTERN U.S....A BROAD UPPER RIDGE FROM THE SOUTHEAST EXTENDING NW INTO THE KY/OH VALLEY...A CLOSED LOW OVER NC/NE TX...AND A PERSISTENT UPPER LOW OVER THE NE U.S. WITH A WEAK FRONTAL BOUNDARY/BACKDOOR COLD FRONT EXTENDING FROM THE NORTHERN MID-ATLANTIC TOWARD THE GREAT LAKES. THE CLOSED UPPER LOW OVER TX WILL MOVE SE...THEN BE PUSHED BACK SW INTO THE WESTERN GULF BY THE UPPER RIDGE OVER THE SE U.S. THUS...THIS SYSTEM AND ITS ASSOCIATED TROPICAL MOISTURE WILL NOT BE A FACTOR IN OUR WEATHER. THE WEATHER FOR OUR REGION WILL FOCUS ON THE BACKDOOR COLD FRONT/BAROCLINIC DRIFTING SLOWLY SOUTHWESTWARD THROUGH THE PERIOD. WHILE THE ECMWF/GFS ARE IN VERY GOOD AGREEMENT ON THE TIMING OF THIS FEATURE...THEY ARE NOTABLY SLOWER THAN INDICATED YESTERDAY...PERHAPS A GOOD 24 HRS SLOWER. THUS...INSTEAD OF TUE BEING THE MOST ACTIVE DAY FOR CONVECTION ACROSS THE CWA...IT NOW APPEARS THAT WED WILL BE THAT DAY...PERHAPS EVEN LINGERING INTO THU FOR THE SOUTHERN HALF OF THE CWA. DYNAMICS OVERALL REMAIN VERY WEAK AND THERE IS NEGLIGIBLE SHEAR NOTED. INSTABILITIES ARE MODEST/TYPICAL FOR THIS TIME OF YEAR. HOWEVER...WITH PWS APPROACHING 2.0 INCHES AND SLOW MOVING STORMS...LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN THROUGH THE PERIOD...ALBEIT ISOLD SEVERE CANNOT BE RULED OUT WED OR THU AFTERNOON. LIKELY POPS ARE IN ORDER NEAR THE FRONTAL BOUNDARY DURING MAX DIURNAL HEATING...BUT GOOD CHC POPS WILL CONTINUE OVERNIGHT NEAR THE BOUNDARY AS WELL THROUGH THE PERIOD...TYPICAL FOR AN ACTIVE NW FLOW. THE MAJORITY OF THE CONVECTION WILL FOCUS ON SUBTLE DISTURBANCES ROTATING AROUND THE NE U.S. UPPER LOW AND DIURNAL HEATING. BY THU...AS THE UPPER RIDGE AMPLIFIES ACROSS THE MIDWEST...THE CLOSED UPPER LOW DRIFTS SWWD INTO THE WESTERN GULF...AND THE UPPER TROUGH OVER THE NORTHEAST U.S. AMPLIFIES...STRONGER MERIDIONAL FLOW WILL PUSH THE BACKDOOR COLD FRONT THROUGH THE EASTERN HALF OF THE CWA. EAST OF THE FRONT...A COOLER MARITIME FLOW WILL DOMINATE...WITH MAX T DROPPING BACK INTO THE 70S EAST OF THE BLUE RIDGE AND MOUNTAINS. OTHERWISE...NEAR SEASONAL TO SLIGHTLY ABOVE SEASONAL TEMPERATURES EXPECTED WED AND WESTERN AREAS THU WITH WEAK UPPER RIDGING AND 850MB TEMPS AROUND +14 TO +16C. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 345 PM EDT MONDAY... MODELS INDICATING GREATER AMPLIFICATION OF THE UPPER FLOW THROUGH THE LONG TERM THAN INDICATED YESTERDAY...RESULTING IN THE AFOREMENTIONED BACKDOOR FRONT BEING PUSHED WELL SOUTH OF THE CWA BY LATE FRI...WITH VERY DRY AIR POISED TO SPREAD SOUTHWARD INTO THE REGION FROM THE NORTH FOR THE WEEKEND. FRONTAL/BAROCLINIC ZONE ASSOCIATED SHRA/TSRA FRI WILL BE CONFINED TO THE WESTERN PART OF THE FORECAST AREA...MAINLY WEST OF I-77 INTO THE NW NC MOUNTAINS. HAVE GENERALLY DROPPED POPS FROM THE CWA FOR THE WEEKEND...EXCEPT STILL SOME SMALL CHANCE THROUGH THE NW NC MOUNTAINS WHERE SLIGHTLY BETTER INSTABILITY AND DIFFERENTIAL HEATING WILL BE PRESENT. THE ECMWF IS SLIGHTLY QUICKER TO BREAK DOWN THE UPPER RIDGE TO THE WEST OF THE REGION EARLY NEXT WEEK...ALLOWING THE NEXT UPSTREAM WEATHER SYSTEM TO RESULT IN AN INCREASE IN SHRA/TSRA ACTIVITY ACROSS THE ALLEGHANYS EARLY NEXT WEEK. FOR NOW...HAVE KEPT POPS FOR MON-TUE FROM THE ALLEGHANYS WESTWARD. NEAR NORMAL TEMPERATURES EXPECTED THROUGH THE PERIOD WITH INCREASING AMOUNTS OF SUNSHINE AND DRY AIR OFFSETTING THE SLIGHTLY COOLER AIR BEHIND THE FRONT. WARMER TEMPERATURES CAN BE EXPECTED EARLY NEXT WEEK AS THE UPPER RIDGE AXIS DRIFTS SLOWLY EAST AND 850MB TEMPS WARM FROM +12C BACK TOWARD +16C BY MON/TUE. STILL NO SIGNS OF ANY APPRECIABLE HOT WEATHER. MORNING TEMPS WILL BE COOLER OVER THE WEEKEND OWING LARGELY TO THE DRIER AIR BEHIND THE FRONT. SOME VERY PLEASANT MORNING LOWS IN THE 50S CAN BE EXPECTED. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... MAINLY VFR THROUGH THIS EVENING WITH SCT-BKN CU AT 3-6KFT. SHRA/TSRA RELEGATED TO THE BLUE RIDGE SOUTH OF BCB-ROA. MODELS SHOW DEVELOPMENT FURTHER NORTH THIS AFTERNOON WITH ACTIVITY SHIFTING SOUTHEAST. COVERAGE SHOULD BE ISOLATED/SCATTERED AND AT THIS POINT AM NOT FORESEEING ENOUGH THREAT AT TAF SITES. TONIGHT...ANY CONVECTION WILL DIE OFF WITH SOME CU FADING/CIRRUS OVERNIGHT. FOG EXPECTED AT LWB/BCB/LYH/DAN BUT CONFIDENCE SOMEWHAT LOW ON HOW LOW VSBYS DROP GIVEN THAT LWB HAD NOT FOG THIS MORNING. FOR NOW KEEPING PERSISTENCE FORECAST OF MVFR. FOG BURNS OFF TUE MORNING AFTER 12Z...WITH VFR CONDITIONS THROUGH NOON...ALTHOUGH VERY WELL COULD SEE SOME BKN MVFR CIGS AT BLF BY END OF THE TAF PERIOD WITH SHRA/TSRA THREATENING. THROUGH MUCH OF THE WEEK...THE WEATHER PATTERN FAVORS THE INCREASING CHANCE FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORMS..AND MVFR FOG OVERNIGHT ESPECIALLY AT THE CLIMATOLOGICALLY FAVORED SITES SUCH AS LWB/BCB/LYH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...RAB LONG TERM...RAB AVIATION...AMS/WP
Hazardous weather outlook, May 26, 3:37 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT MON MAY 26 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-271945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 337 PM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 3:29 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 329 PM EDT MON MAY 26 2014 NCZ019-262000- WILKES NC- 329 PM EDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 400 PM EDT * AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLINGMAN...MOVING TO THE SOUTHEAST AT 10 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AND CLINGMAN. LAT...LON 3619 8101 3623 8099 3620 8088 3613 8088 TIME...MOT...LOC 1928Z 295DEG 10KT 3619 8096 DS
Special weather statement, May 26, 3:33 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT MON MAY 26 2014 NCZ003-020-262000- SURRY NC-YADKIN NC- 333 PM EDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTH CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 400 PM EDT * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSE SHOWER NEAR CRUTCHFIELD...MOVING TO THE SOUTHEAST AT 10 MPH. * WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER. * LOCATIONS IMPACTED INCLUDE... FAIRVIEW... ROCKFORD... AND CRUTCHFIELD. LAT...LON 3629 8077 3634 8073 3628 8060 3622 8069 TIME...MOT...LOC 1928Z 316DEG 7KT 3629 8072 DS
Special weather statement, May 26, 4:00 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT MON MAY 26 2014
NCZ020-262030-
YADKIN NC-
400 PM EDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEBO...MOVING TO THE SOUTHEAST AT 10
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
AND NEBO.
LAT...LON 3624 8073 3627 8068 3625 8067 3625 8065
3626 8065 3627 8064 3622 8052 3614 8064
TIME...MOT...LOC 1958Z 321DEG 9KT 3623 8066
DSSpecial weather statement, May 26, 4:23 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT MON MAY 26 2014
NCZ020-262045-
YADKIN NC-
423 PM EDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HUNTSVILLE...MOVING TO THE EAST AT 15
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
AND HUNTSVILLE.
LAT...LON 3605 8055 3605 8058 3614 8055 3613 8045
3611 8051 3605 8051 3604 8054
TIME...MOT...LOC 2020Z 290DEG 14KT 3609 8052
DSSpecial weather statement, May 26, 5:20 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EDT MON MAY 26 2014 VAZ043-262145- HENRY VA- 520 PM EDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 545 PM EDT * AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSE PASTURE...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AND HORSE PASTURE. LAT...LON 3668 8003 3671 7997 3662 7985 3657 7993 TIME...MOT...LOC 2116Z 316DEG 8KT 3664 7994 DS
Special weather statement, May 26, 5:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 542 PM EDT MON MAY 26 2014 VAZ043-262215- HENRY VA- 542 PM EDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTH CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 615 PM EDT * AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARTINSVILLE AIRPORT...MOVING TO THE SOUTHEAST AT 10 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RIDGEWAY... AND MARTINSVILLE AIRPORT. LAT...LON 3662 7994 3665 7989 3660 7977 3655 7985 TIME...MOT...LOC 2141Z 300DEG 8KT 3661 7989 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:20 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| May 26, 5:42 PM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| May 26, 1:50 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| May 26, 2:15 PM EDT | Special Weather Statement | RNK | Wilkes | 30 min |
| May 26, 2:46 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| May 26, 2:53 PM EDT | Special Weather Statement | RNK | Wilkes | 37 min |
| May 26, 2:55 PM EDT | Special Weather Statement | RNK | Surry | 35 min |
| May 26, 3:14 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| May 26, 3:21 PM EDT | Special Weather Statement | RNK | Yadkin | 24 min |
| May 26, 3:29 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| May 26, 3:33 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
| May 26, 4:00 PM EDT | Special Weather Statement | RNK | Yadkin | 30 min |
| May 26, 4:23 PM EDT | Special Weather Statement | RNK | Yadkin | 22 min |
| May 26, 7:06 PM EDT | Special Weather Statement | RNK | Rockingham | 24 min |
| May 26, 7:29 PM EDT | Special Weather Statement | RNK | Caswell | 31 min |
| May 26, 7:59 PM EDT | Special Weather Statement | RNK | Caswell | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.